CSN Login
Members Online: 4

You are here

So now......it's Folfiri for me

plh4gail's picture
plh4gail
Posts: 1238
Joined: Oct 2010

Okay....hmmm....just left oncologist appointment before chemo tomorrow and he delayed my treatment because platelets are a little low 84. I really really didn't want any delay's. Also....he doesn't like my Oxy side effects and is changing me to Folfiri. So now....what am I in for with the new chemo please?

Oh well...still...#7 will be next Monday and I'm on the downhill spiral.

Thank's so much!....Gail

AnneCan
Posts: 3692
Joined: Oct 2009

The side effects I have had with folfiri are hair loss, diarrhea, tiredness + some nausea. I have had 27 rounds of it with avastin + I am still standing (when i am not lying down). I hope you do well on it Gail; good luck!

Buzzard's picture
Buzzard
Posts: 3073
Joined: Aug 2008

I think women with shaved heads are sexyyyyyyy. So, entertain that thought and others of wigs, doo rags ( which again, I think you would be sexy wearing) and such and remember that its only temporary.....and its the person inside, that makes the person outside........love to you in your decisions and endeavors........Clift

plh4gail's picture
plh4gail
Posts: 1238
Joined: Oct 2010

Will I lose my hair?

AnneCan
Posts: 3692
Joined: Oct 2009

Not everyone loses their hair. Those that do lose varying amounts. I lost a lot + had my daughter trim what was left way back. When she did we saw a little growth. My hair is very short now; it grows slowly.

plh4gail's picture
plh4gail
Posts: 1238
Joined: Oct 2010

Thank's Anne for the reply and Clift also.....Hmm...well I guess we will see. The diarrhea sounds like it can get pretty bad.I think I am just a bit nervous about starting something new. I'm used to knowing what to expect with the oxy.

Gail

Lori-S's picture
Lori-S
Posts: 1287
Joined: Sep 2010

I remember you saying that you had a lot of thinning on fOLFOX just like I did. That stopped after a while but, I hardly have enough to keep my ears warm after FOLFOX. I haven't even had to shave my legs or armpits since starting FOLFOX. That was a good surprise. I am preparing myself to lose what's left if I end up on FOLFIRI too. We are waiting to determine which chemo is next for until after surgery as the docs all want to get in there and take out the growth in the colon since it has grown while on chemo. Plus they want to see what elsle is going on since I've had elevation of my CEA again.

Today is one month off chemo! I was going to take the time to write up a little how it's going one month after but, haven't been feeling that great. Think I caught a little bug while waiting around in all the hospital and doctor's waiting room last week. Isn't it funny that I'm walking around with active cancer but, I don't consider myself sick unless I get a cold or something??? I wonder, am I the only one that thinks like that? hmmmmmmmmm

I hope you do well and definitely better on FOLFIRI than you did with that damn FOLFOX. HUGS

geotina's picture
geotina
Posts: 2117
Joined: Oct 2009

George is currently on Camptosar (CPT-11) which is the stuff you will be getting. Side effects are way different than Folfox. He has experienced hair loss (sorry just trying to prepare you), fatigue and diarrhea pretty bad which has caused him to lose some weight. He wakes up at night to go to the bathroom but that has gotten better. Immodium AD helps a lot to get it under control. If you buy the Walmart or CVS brand, it is the same ingridents as the name brand and is much less expensive. We learned the hard way that Immodium AD is different than the regular Immodium so make sure you get the AD.

His appetite has remained pretty good. George was one of the lucky ones and handled Folfox quite well, this stuff is worse for him and usually it is the opposite. There are some prescription medications for the diarrhea but George has not taken them. He has not experienced nausea.

Good luck and best wishes with this new chemo mix - Tina

lisa42's picture
lisa42
Posts: 3661
Joined: Jul 2008

Hi sweet Gail,

Sorry your platelets dropped so low to have to skip a treatment, but it does happen every now and then. Folfiri, although it has its own set of things to deal with, is really soooo much easier to handle than Folfox with the stinkin oxy. I've been doing chemo for 3-1/2 yrs and nothing has come close to making me feel as awful as I did with oxaliplatin while on Folfox. Diahrrea is an issue as can be nausea, but both can be managed and end up okay. I didn't lose my hair on Folfiri, although it did thin out quite a bit. I'd get fingers full of hairs each time I'd shower until I thought I'd lose it all for sure, but it stopped after a couple months of gradually thinning and just kind of stayed put after that. I bought several hats and scarves ahead of time in case it got too thin, but I never ended up needing to use them. Some people do lose most of it, though- I do have a friend who was on it and her hair got so thin that she looked like a little chick with fuzz on top of her head. Everyone is different with that so, you'll just have to wait and see how you do on it with regards to hair loss or not. For me, the nausea was the biggest problem. I do think they have even more to help with that now than when I was on it. They also give Emend by IV now, which they didn't then, so I bet you'll be ok in that dept.

How is your son doing??

You take care-
Hugs,
Lisa

pete43lost_at_sea's picture
pete43lost_at_sea
Posts: 3908
Joined: Nov 2010

we started together and a few have left on the way.

in sense i view you as graduating early because your smart.

goodluck.

pete

Anonymous user (not verified)

This comment has been removed by the Moderator

schnauzerheads's picture
schnauzerheads
Posts: 53
Joined: Jan 2011

First off, very glad to hear you & the kiddos are feeling better! Can I ask you what's been going on with the Oxy? I just did my 2nd round yesterday (they added Avastin, but I don't think that's what's causing this), and the tingling is crazy. Fingers were cramping up this morning and it was hard to rip open a pack of oatmeal....zero gripping strength. Typing is like sticking my fingers in and out of a light socket (so don't do it, right?!).... Curious to hear what I might have to look forward to.
Thanks :-)

Kevin

Lori-S's picture
Lori-S
Posts: 1287
Joined: Sep 2010

Sounds like you're feeling that damn oxy. It's not fun and I am so glad that I had to be taken off FOLFOX. Please keep your doctor informed on your side effects so that if it is necessary you can have your dose modified.

Please check out my blog as I keep a blog of my FOLFOX experience. Remember that your milage may vary as everyone seems to handle the treatments differently. My last FOLFOX treatment they had to bring in the crash cart because of my reaction. So, I am hypersensitive to the oxy. click on my name to access my blog.

schnauzerheads's picture
schnauzerheads
Posts: 53
Joined: Jan 2011

Thanks!! Will check out the blog... I thought I was in a for a fairly smooth cruise after my first infusion (aside from the cold tea shredded glass sensation and grabbing the cold mug outta the freezer), but the 2nd round was crazy... If it continues to intensify each time, I dunno.
Really appreciate the feedback, look forward to reading... Hope you're doing well!

Kevin

plh4gail's picture
plh4gail
Posts: 1238
Joined: Oct 2010

Hi Kevin, sorry it has taken me so long to respond. I have had a rough couple of weeks with my chemo and taking care of sick little ones. I made it through 6 of 12 rounds of the Folfox. I thought I was managing ok although I didn't like the symptoms. With each treatment a new symptom would show up and the ones I had seemed to last longer. Still I felt I was doing ok. .....However.....my onc didn't think the same way. He thought I was under reporting, and I was. I just didn't seem to think it that important and actually forgot some things. And when he asked me if I had them and I said "oh..well I do have that. ...and yes...I have that too" and so on. He said it was time to change chemo's so I hopefully don't have any long term effects from the neuropathy.

By my 6th treatment I was having the sharp thing in the throat, fuzzy feeling on my tongue and the latest was lips tingling and a numb spot on my left cheek. My fingers were so sensitive to cold and I wore gloves for anything cold, this wore off mostly by the end of the 2 weeks. But on my last treatment, I felt the tingling in my toes. Also tingling in my hair sometimes. Oh...and I had this pressure in my teeth. Still do but I think it's getting better. I could swear my teeth are loose and going to fall out. And It's weird but my eyeball hurt I think. If I get teary, it stings! I do get tired at times but I just rest. And if I'm nausea, I take my meds. It's totally the neuro stuff.

At first when my onc told me he was taking me off the oxy I felt like I failed. Now I'm ok and looking forward to starting the other one. I am very very tired now for the last week and don't know why. I sure hope I get to have my chemo Monday.

Thank you Lori for stepping in and answering Kevin. I just dont hardly feel like doing anything lately. I hope you're feeling ok and and your son also.

Good luck Kevin, and ask away, I will do my best to answer :)

Gail

Subscribe to Comments for "So now......it's Folfiri for me"